Alert archive / Georgia / Dense Fog Advisories in 2012

Dense Fog Advisory 21, NWS Charleston, SC

December 8, 20128 counties in Georgia; 5 counties in South Carolina

NWS Charleston, SC issued this dense fog advisory at Dec 8, 2012, 10:38 PM EST for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Dec 9, 2012, 12:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2012, 10:38 PM EST (03:38 UTC)
In effect from
Dec 9, 2012, 12:00 AM EST
Expired
Dec 9, 2012, 11:29 AM EST
In force
11 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WWUS72 KCHS 090338
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1038 PM EST SAT DEC 8 2012


GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
091145-
/O.NEW.KCHS.FG.Y.0021.121209T0500Z-121209T1500Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
1038 PM EST SAT DEC 8 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY.

* LOCATIONS: AREAS INLAND OF THE COAST IN SOUTHEAST SOUTH CAROLINA
  AND SOUTHEAST GEORGIA. 

* HAZARDS: AREAS OF DENSE FOG.

* VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES.

* TIMING: THROUGH 10 AM SUNDAY...WITH THE LOWEST VISIBILITIES FROM 2 AM
  TO 9 AM.

* IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU IN CASE A SUDDEN STOP IS NEEDED.

&&

$$

GAZ117-119-139-141-SCZ048>051-091145-
/O.NEW.KCHS.FG.Y.0021.121209T0500Z-121209T1700Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER
1038 PM EST SAT DEC 8 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST SUNDAY.

* LOCATIONS: AREAS ALONG THE COAST OF SOUTHEAST SOUTH CAROLINA AND
  SOUTHEAST GEORGIA.

* HAZARDS: AREAS OF DENSE FOG.

* VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES.

* TIMING: GENERALLY THROUGH 10 AM SUNDAY...WITH THE LOWEST
  VISIBILITIES FROM 2 AM TO 9 AM. HOWEVER...SEA FOG COULD
  AFFECT IMMEDIATE COASTAL AREAS THROUGH NOON.

* IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU IN CASE A SUDDEN STOP IS NEEDED.

&&

$$
5 follow-up statements
725 
WWUS72 KCHS 090557
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1257 AM EST SUN DEC 9 2012

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
091400-
/O.CON.KCHS.FG.Y.0021.000000T0000Z-121209T1500Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
1257 AM EST SUN DEC 9 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS: AREAS IN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
  GEORGIA.

* HAZARDS: AREAS OF DENSE FOG.

* VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES.

* TIMING: THROUGH 10 AM SUNDAY...WITH THE LOWEST VISIBILITIES FROM
  3 AM TO 9 AM.

* IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU IN CASE A SUDDEN STOP IS NEEDED.

&&

$$

GAZ117-119-139-141-SCZ048>051-091400-
/O.CON.KCHS.FG.Y.0021.000000T0000Z-121209T1700Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER
1257 AM EST SUN DEC 9 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* LOCATIONS: AREAS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
  GEORGIA.

* HAZARDS: AREAS OF DENSE FOG.

* VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES.

* TIMING: GENERALLY THROUGH 10 AM SUNDAY...WITH THE LOWEST
  VISIBILITIES FROM 3 AM TO 9 AM. HOWEVER...SEA FOG COULD AFFECT
  IMMEDIATE COASTAL AREAS THROUGH NOON.

* IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU IN CASE A SUDDEN STOP IS NEEDED.

&&

$$
556 
WWUS72 KCHS 090814
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
314 AM EST SUN DEC 9 2012

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
091500-
/O.CON.KCHS.FG.Y.0021.000000T0000Z-121209T1500Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
314 AM EST SUN DEC 9 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS: SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA.

* HAZARDS: WIDESPREAD DENSE FOG.

* VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES.

* TIMING: THROUGH 10 AM THIS MORNING.

* IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU IN CASE A SUDDEN STOP IS NEEDED.

&&

$$

GAZ117-119-139-141-SCZ048>051-091615-
/O.CON.KCHS.FG.Y.0021.000000T0000Z-121209T1700Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER
314 AM EST SUN DEC 9 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* LOCATIONS: SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA.

* HAZARDS: WIDESPREAD DENSE FOG.

* VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES.

* TIMING: THROUGH 10 AM THIS MORNING. HOWEVER...SEA FOG COULD
  AFFECT IMMEDIATE COASTAL AREAS THROUGH EARLY AFTERNOON.

* IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU IN CASE A SUDDEN STOP IS NEEDED.

&&

$$
524 
WWUS72 KCHS 091057
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
557 AM EST SUN DEC 9 2012

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
091500-
/O.CON.KCHS.FG.Y.0021.000000T0000Z-121209T1500Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
557 AM EST SUN DEC 9 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS: SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA.

* HAZARDS: WIDESPREAD DENSE FOG.

* VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES.

* TIMING: THROUGH 10 AM THIS MORNING.

* IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU IN CASE A SUDDEN STOP IS NEEDED.

&&

$$

GAZ117-119-139-141-SCZ048>051-091500-
/O.CON.KCHS.FG.Y.0021.000000T0000Z-121209T1700Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER
557 AM EST SUN DEC 9 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* LOCATIONS: SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA.

* HAZARDS: WIDESPREAD DENSE FOG.

* VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES.

* TIMING: THROUGH 10 AM THIS MORNING. HOWEVER...SEA FOG COULD 
  AFFECT IMMEDIATE COASTAL AREAS THROUGH EARLY AFTERNOON.

* IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU IN CASE A SUDDEN STOP IS NEEDED.

&&

$$
029 
WWUS72 KCHS 091446
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
946 AM EST SUN DEC 9 2012

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
091600-
/O.EXP.KCHS.FG.Y.0021.000000T0000Z-121209T1500Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
946 AM EST SUN DEC 9 2012

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

VISIBILITIES ACROSS THE AREA ARE GRADUALLY INCREASING AS THE
MORNING PROGRESSES. ALTHOUGH FOG COULD LINGER FOR ANOTHER HOUR OR
TWO IN SOME LOCATIONS...VISIBILITIES ARE EXPECTED TO REMAIN ABOVE
ONE QUARTER MILE AND CONTINUE TO IMPROVE THROUGH THE LATE MORNING
HOURS.

$$

GAZ117-119-139-141-SCZ048>051-091700-
/O.CON.KCHS.FG.Y.0021.000000T0000Z-121209T1700Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER
946 AM EST SUN DEC 9 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* LOCATIONS: SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA.

* HAZARDS: WIDESPREAD DENSE FOG.

* VISIBILITIES: ONE QUARTER MILE OR LESS AT TIMES.

* TIMING: SEA FOG COULD AFFECT IMMEDIATE COASTAL AREAS THROUGH
  EARLY AFTERNOON.

* IMPACTS: POOR VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU IN CASE A SUDDEN STOP IS NEEDED.

&&

$$
598 
WWUS72 KCHS 091629
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1129 AM EST SUN DEC 9 2012


GAZ117-119-139-141-SCZ048>051-091730-
/O.CAN.KCHS.FG.Y.0021.000000T0000Z-121209T1700Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER
1129 AM EST SUN DEC 9 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
DENSE FOG ADVISORY.


$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this dense fog advisory went out at Dec 8, 7:11 PM EST, 3 hours 27 minutes earlier.

Area forecast discussion, Dec 8, 7:11 PM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
711 PM EST SAT DEC 8 2012

.SYNOPSIS...
WEAK HIGH PRESSURE WILL PREVAIL ACROSS THE LOCAL AREA THROUGH
SUNDAY. A COLD FRONT WILL THEN GRADUALLY APPROACH FROM THE WEST
MONDAY AND PUSH THROUGH THE AREA LATE TUESDAY OR TUESDAY NIGHT.
THIS FRONT WILL STALL JUST OFF THE SOUTHEAST COAST AROUND
MIDWEEK...AND LOW PRESSURE WILL DEVELOP AND TRACK NORTHEAST ALONG
THE STATIONARY FRONT. HIGH PRESSURE WILL THEN BUILD OVER THE
REGION LATER THIS WEEK INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SURFACE HIGH PRESSURE WILL BECOME MORE CENTERED OVER THE ATLANTIC
WATERS THROUGH TONIGHT...WHILE DAMPENED RIDGING REMAINS ACROSS THE
SOUTHEAST STATES. A MIXTURE OF SCATTERED CLOUDS ARE EVIDENT IN
LATEST SATELLITE IMAGERY...AND WITH SOUTH TO SOUTHWEST FLOW
SOLIDLY WITHIN THE PROFILE...EXPECT A CONTINUED FEED OF MOISTURE
INTO THE REGION. A STRONG NOCTURNAL INVERSION WILL DEVELOP WITHIN
LIGHT SURFACE FLOW AND TRAP LINGERING LOW LEVEL MOISTURE LATE
TONIGHT. HAVE THUS INDICATED SKIES BECOMING MOSTLY CLOUDY TO
ACCOUNT FOR LOW STRATUS DEVELOPMENT...WHILE ALSO MAINTAINING
MENTION OF AREAS OF FOG AFTER MIDNIGHT. CONSIDERING DRIER AIR
ALOFT...DECOUPLING WINDS AT THE SURFACE AND A LACK OF SIGNIFICANT
CLOUD COVER...DENSE FOG FORMATION IS ONCE AGAIN POSSIBLE AND HAVE
ADDED MENTION TO THE FORECAST. EXPECT THAT A DENSE FOG ADVISORY
WILL BE NEEDED AT SOME POINT LATER TONIGHT FOR PART OR ALL OF THE
FORECAST AREA. WILL CONTINUE TO ADDRESS THE POTENTIAL FOR SUCH
AN ADVISORY IN THE HAZARDOUS WEATHER OUTLOOK FOR NOW. EXPECT
WARMER LOW TEMPERATURES TONIGHT WITHIN HIGHER DEWPOINT AIR...WITH
TEMPERATURES FALLING INTO THE LOW 50S INLAND TO THE MID 50S CLOSER
TO THE COASTLINE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...FOG WILL DISSIPATE AS THE BOUNDARY LAYER WARMS IN THE
MORNING...BUT AREAS OF LOW CLOUDS COULD PERSIST THROUGH MIDDAY.
OTHERWISE...TEMPERATURES SHOULD WARM INTO THE LOWER TO MID 70S
MOST AREAS AWAY FROM THE COAST...PERHAPS INTO THE UPPER 70S INLAND
NEAR THE ALTAMAHA RIVER...WELL ABOVE NORMAL FOR DEC 9. OF NOTE...NAM
MOS GUIDANCE SUGGESTS THAT TEMPERATURES COULD END UP A COUPLE OF
DEGREES BELOW THESE FORECAST VALUES...DUE IN PART TO A COMBINATION
OF CLOUD COVER AND SOUTHEAST/ONSHORE FLOW. HOWEVER...SIGNIFICANT
ADJUSTMENTS TO ONGOING FORECASTS ARE NOT JUSTIFIED. GUIDANCE
CONTINUES TO DEPICT AN AREA OF SUBTLY ENHANCED 850-500 MB MOISTURE
PUSHING THROUGH THE REGION FROM THE S/SW TO N/NE...WITH SOME WEAK
LOW-LEVEL CONVERGENCE POSSIBLE ALONG THE SEA BREEZE WHICH SHOULD
DEVELOP IN PHASE WITH THE SYNOPTIC WIND AND SHOULD PUSH READILY
INLAND...SO ONGOING SLIGHT CHANCE POPS APPEAR REASONABLE SUNDAY
AFTERNOON. DESPITE THE MENTION OF SHOWERS...ANY SHOWERS WILL REMAIN
BRIEF AND MANY AREAS WILL REMAIN RAIN-FREE THROUGH SUNDAY.

SUNDAY NIGHT...ISOLATED TO SCATTERED SHOWERS SHOULD CONTINUE TO
DEVELOP/MOVE TOWARD THE N/NE OVER COASTAL WATERS AND COASTAL
COUNTIES...ESPECIALLY ALONG THE SC COAST. ALSO...ELEVATED DEWPOINTS
AND LIGHT WINDS WILL AGAIN FAVOR STRATUS/FOG DEVELOPMENT OVERNIGHT.
THE POTENTIAL FOR DENSE FOG LATER SUNDAY NIGHT INTO MONDAY MORNING
REMAINS UNCLEAR TO ONGOING MID/HIGH LEVEL CLOUD COVER.

MONDAY...AHEAD OF A SLOWLY APPROACHING COLD FRONT...THE SURFACE
PRESSURE GRADIENT WILL TIGHTEN AND WINDS WILL TURN TOWARD THE S/SW.
DESPITE CLOUD COVER...TEMPERATURES COULD AGAIN TO ABOVE-NORMAL
LEVELS SIMILAR TO SUNDAY...IN THE LOWER TO MID 70S AWAY FROM THE
BEACHES...AND TEMPERATURES EVEN A COUPLE OF DEGREES WARMER ARE NOT
OUT OF THE QUESTION. A FEW SHOWERS COULD LINGER OVER NORTHERN
COASTAL AREAS IN THE MORNING...AND A FEW SHOWERS COULD PUSH INTO
WESTERN/INLAND COUNTIES LATER IN THE AFTERNOON.

MONDAY NIGHT...PLUME OF DEEP LAYER MOISTURE WILL ADVANCE INTO
THE FORECAST AREA AHEAD OF THE SURFACE COLD FRONT. HOWEVER...THE
LEAD SHORTWAVE TROUGH ALOFT WILL WILL SHEAR AWAY TOWARD THE
NORTHEAST...AND GUIDANCE DEPICTION OF 850-500 MB RELATIVE HUMIDITY
TRENDS SUGGESTS THAT THE MOIST PLUME WILL BECOME MORE DIFFUSE MONDAY
NIGHT. THUS...MAINTAINED ONLY A CHANCE OF SHOWERS ALL AREAS.
TEMPERATURES COULD REMAIN ABOVE 60F AT MANY LOCATIONS MONDAY
NIGHT...AND LOW LEVEL MOISTURE COULD SUPPORT AREAS OF STRATUS.
HOWEVER...PERSISTENT S/SW WINDS SHOULD LIMIT THE POTENTIAL FOR
ADDITIONAL FOG AWAY FROM THE IMMEDIATE COAST.

TUESDAY...THE COLD FRONT WILL SLOWLY PUSH INTO THE REGION.
HOWEVER...WITHIN THE RIGHT REAR QUADRANT OF A STRENGTHENING UPPER
JET...ONE OR MORE WEAK WAVES OF LOW PRESSURE COULD DEVELOP WITHIN
THE BAROCLINIC ZONE...FURTHER SLOWING THE PROGRESS OF THE FRONT AND
HOLDING THE WARM SECTOR OVER MOST OF THE FORECAST AREA THROUGH THE
DAY. ALSO...850-500 MB RELATIVE HUMIDITY RESPONDS TO THE INCREASED
FORCING FOR ASCENT...SUPPORTING AT LEAST SCATTERED SHOWERS.
ALSO...TEMPERATURES WARMING INTO THE UPPER 60S/LOWER 70S WILL
PUSH LIFTED INDICES BELOW 0C ESPECIALLY ALONG/EAST OF INTERSTATE
95...SUGGESTING A POTENTIAL FOR ISOLATED THUNDERSTORMS THERE DURING
THE AFTERNOON/EVENING.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ANOTHER VIGOROUS SHORTWAVE IS EXPECTED TO DIVE SOUTHWARD INTO THE
SOUTHERN PLAINS TUESDAY AND THEN TRACK ACROSS THE DEEP SOUTH THROUGH
WEDNESDAY. THIS WILL DRIVE CONFLUENT FLOW ALOFT NORTH OF THE REGION
DURING THIS TIME SETTING UP A COLD AIR DAMMING SCENARIO WITH HIGH
PRESSURE MOVING INTO PLACE WEDNESDAY NIGHT. MEANWHILE...THE
APPROACHING SHORTWAVE WILL SUPPORT SURFACE CYCLOGENESIS ALONG THE
RESIDUAL STATIONARY FRONT/BAROCLINIC ZONE OFF THE COAST NEAR THE
GULF STREAM. AS THIS TAKES PLACE...MOISTURE WILL SPREAD IN OVER TOP
THE SURFACE RIDGE AND PRONOUNCED ISENTROPIC LIFT IS EXPECTED TO
ENCOMPASS THE REGION WEDNESDAY. THIS SHOULD PRODUCE INCREASING
PRECIP COVERAGE OVER OR NEAR THE SOUTHEAST COAST. THERE REMAINS SOME
DOUBT WHETHER THE DEVELOPING BAROCLINIC LEAF/COMMA CLOUD AND
ASSOCIATED WIDESPREAD PRECIPITATION WILL DEVELOP OVER THE REGION
BEFORE THIS REGIME SLIPS AWAY OFFSHORE. THUS...MAINTAINED ONGOING
CHANCE POPS WEDNESDAY...BUT HIGHER POPS COULD EVENTUALLY BE
REQUIRED. WEDNESDAY THROUGH THURSDAY TEMPS FORECASTS REMAIN TRICKY
AND WILL LIKELY NEED TO BE COOLED IF MOISTURE/CLOUDS AND COLD AIR
DAMMING PERSIST.

SUNDAY MODEL GUIDANCE HAS TRENDED TOWARD A MORE PROGRESSIVE SCENARIO
AND AN EARLIER ONSET OF HIGH PRESSURE/ASSOCIATED DRYING TREND
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. PER AREA
CONSENSUS...ADJUSTED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT POPS
DOWNWARD.

HIGH PRESSURE WILL THEN RETURN TO THE REGION THURSDAY/FRIDAY INTO
NEXT WEEKEND.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
MODEL SOUNDINGS INDICATE A STRENGTHENING NOCTURNAL INVERSION
TRAPPING MOISTURE IN THE LOW LEVELS OF THE ATMOSPHERE LATER
TONIGHT. THIS MOISTURE COMBINED WITH CALM WINDS AND A LACK OF
SIGNIFICANT CLOUD COVER WILL LEAD TO AREAS OF FOG LATER
TONIGHT...AND NUMERICAL GUIDANCE SUGGESTS THAT THE FOG WILL BE
DENSE AT TIMES. THE TAF/S WILL INDICATE CONDITIONS DETERIORATING
TO MVFR LEVELS AT BOTH KCHS AND KSAV AFTER 05Z...WITH IFR OR LOWER
CONDITIONS IN THE 08-13Z TIME FRAME. GRADUAL IMPROVEMENT IS
THEN EXPECTED THROUGH MID-MORNING WITH VFR CONDITIONS RETURNING BY
15Z.

EXTENDED AVIATION OUTLOOK...RESTRICTED CEILINGS AND VISIBILITIES DUE
TO LOW STRATUS AND/OR FOG ARE EXPECTED LATE SUNDAY NIGHT INTO
MONDAY MORNING. SHOWERS COULD PRODUCE BRIEF FLIGHT RESTRICTIONS
ESPECIALLY MONDAY NIGHT THROUGH TUESDAY NIGHT. MORE PREVALENT
FLIGHT RESTRICTIONS IN RAIN COULD DEVELOP WEDNESDAY THROUGH
THURSDAY. LOW LEVEL WIND SHEAR IS POSSIBLE MONDAY NIGHT.

&&

.MARINE...
TONIGHT...LIGHT SOUTH/SOUTHEAST FLOW WILL INITIALLY PREVAIL
WITHIN THE WEAK GRADIENT PRODUCED BY HIGH PRESSURE OVER THE
REGION. WINDS COULD THEN BECOME VARIABLE NEAR THE COAST AS A LAND
BREEZE DEVELOPS BEFORE SUNRISE. AS A RESULT...WIND AND SEA
CONDITIONS WILL BE QUITE BENIGN THROUGH AT LEAST SUNDAY MORNING.
THE MAIN MARINE CONCERN WILL ONCE AGAIN BE FOG FORMATION...AS
RADIATION FOG FROM ADJACENT LAND AREAS IMPACT CHARLESTON HARBOR
AND POSSIBLY ALSO SPILL INTO THE NEARSHORE WATERS LATE...WITH SOME
FOG ALSO POTENTIALLY ADVECTING INTO THE WATERS FROM THE SOUTH. A
MARINE DENSE FOG ADVISORY MIGHT BE ISSUED LATER THIS EVENING AFTER
FURTHER MODEL FORECAST AND TREND ANALYSIS.

SUNDAY THROUGH SUNDAY EVENING...UNDER HIGH PRESSURE...A WEAK
PRESSURE GRADIENT WILL MAINTAIN ONSHORE WINDS MAINLY 10 KT OR
LESS..ALTHOUGH LOCAL WINDS AS HIGH AS 15 KT COULD OCCUR WITHIN
NEARSHORE WATERS AS THE SEA BREEZE DEVELOPS SUNDAY AFTERNOON.

LATER SUNDAY NIGHT...THE PRESSURE GRADIENT WILL BEGIN TO TIGHTEN
AHEAD OF AN APPROACHING COLD FRONT. THIS TIGHTER SURFACE PRESSURE
GRADIENT WILL PERSIST MONDAY THROUGH TUESDAY AND WILL SUPPORT
STRONGER S/SW WINDS...PERHAPS AS HIGH AS 15-20 KT...ACCOMPANIED BY
SEAS BUILDING TO AS HIGH AS 3-4 FT WITHIN NEARSHORE WATERS AND 5-6
FT BEYOND 20 NM. SMALL CRAFT ADVISORIES COULD BE ISSUED...ESPECIALLY
FOR TE OUTER GA WATERS.

THE COLD FRONT WILL THEN MOVE ACROSS THE WATERS LATE TUESDAY OR
TUESDAY NIGHT. THE FRONT IS EXPECTED TO STALL OVER THE GULF STREAM
THROUGH WEDNESDAY...AND LOW PRESSURE IS EXPECTED TO DEVELOP AND
TRACK NORTHEAST ALONG THE STATIONARY FRONT. BETWEEN HIGH PRESSURE
CENTERED NORTH OF THE REGION AND THE LOW PRESSURE JUST OFFSHORE...A
PERIOD OF STRONGER NE WINDS AND ELEVATED SEAS IS ANTICIPATED FOR THE
LOCAL WATERS...WITH A DECENT CHANCE FOR AT LEAST SMALL CRAFT
ADVISORY CONDITIONS. EVEN AFTER THE LOW PRESSURE PULLS AWAY LATER
THIS WEEK...THE HIGH WILL REMAIN CENTERED N/NE OF THE
REGION...SUPPORTING A PERSISTENT TIGHT PRESSURE GRADIENT AND
ELEVATED WINDS/SEAS.

SEA FOG...CONDITIONS WILL REMAIN FAVORABLE FOR AT LEAST PATCHY SEA
FOG SUNDAY AND CONTINUING INTO TUESDAY. S/SW WINDS WILL INCREASE
MONDAY THROUGH TUESDAY...AND MARINE STRATUS RATHER THAN MARINE FOG
COULD BECOME PREVALENT. HOWEVER...AS SURFACE DEWPOINTS IN THE 60S
FLOW ACROSS THE COOLER SHELF WATERS A MENTION OF FOG IS JUSTIFIED
UNTIL COLD FROPA LATER TUESDAY OR TUESDAY NIGHT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...79/JAQ
SHORT TERM...SPR
LONG TERM...BSH
AVIATION...JAQ/SPR
MARINE...79/SPR/JAQ
Hazardous weather outlook, Dec 8, 11:39 AM EST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1139 AM EST SAT DEC 8 2012

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-091645-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
1139 AM EST SAT DEC 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

DENSE FOG...AREAS OF DENSE FOG COULD DEVELOP AGAIN LATE
TONIGHT...AND A DENSE FOG ADVISORY MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

DENSE FOG...AREAS OF DENSE FOG COULD DEVELOP AGAIN SUNDAY
MORNING...LATE SUNDAY NIGHT AND EARLY MONDAY. AS A RESULT...A
DENSE FOG ADVISORY MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-091645-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1139 AM EST SAT DEC 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 10:42 PM ESTMarine Dense Fog AdvisoryCHS13 hr

Nearby

Dense Fog Advisories in Georgia, 2012Dense Fog Advisories in South Carolina, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.